CaltechAUTHORS
  A Caltech Library Service

Saha Equation Normalized to Total Atomic Number

Fowler, John W. (2012) Saha Equation Normalized to Total Atomic Number. , Pasadena, CA. (Submitted) https://resolver.caltech.edu/CaltechAUTHORS:20120924-150935149

[img]
Preview
PDF - Submitted Version
See Usage Policy.

69Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20120924-150935149

Abstract

The Saha equation describes the relative number density of consecutive ionization levels of a given atomic species under conditions of thermodynamic equilibrium in an ionized gas. Because the number density in the denominator may be very small, special steps must be taken to ensure numerical stability. In this paper we recast the equation into a form in which each ionization fraction is normalized by the total number density of the atomic species, analogous to the Boltzmann equation describing the distribution of excitation states for a given ion.


Item Type:Report or Paper (Discussion Paper)
Related URLs:
URLURL TypeDescription
http://arxiv.org/abs/1209.1111arXivUNSPECIFIED
Additional Information:The author would like to thank Frank Masci for his assistance with this manuscript.
Record Number:CaltechAUTHORS:20120924-150935149
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20120924-150935149
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:34329
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:25 Sep 2012 16:36
Last Modified:03 Oct 2019 04:18

Repository Staff Only: item control page